Announcement

Collapse
No announcement yet.

Tobradex

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Tobradex

    Hi all,

    My eye doctor put me on Tobradex 2 months ago. I was supposed to use it three times per week the first week, two times per week the second week, and one time per week the third (and last) week. When I was halfway the second week I decided to stop using it because I wasn't feeling any improvements (and it said on the package that improvements should be noticeable after the first few days). One week after stopping, my eyes were much better (better than before using Tobradex). I thought this indicated that it did work but that my eyes had just been sensitive to it when I was using it. However, after a few days, my dry eye symptoms became worse again.

    I went back to my eye doctor, telling her that I quit the Tobradex course halfway. She told me that I should have finished it and that stopping it prematurely was probably the reason why my symptoms were back again. She prescribed me another course which I just started yesterday. So now I'm using it three times per day again (in my first week). Again my eyes have started to feel worse when using Tobradex. This is also visible (the area between my nose and my pupil of my right eye is bright red). Especially the redness worries me at the moment. So now I don't know what to do. Should I just finish Tobradex and hope my symptoms will be relieved after? Or can the use of Tobradex making things worse in the future?

    Does anyone have experience with this?

  • #2
    Hi Therios92,

    As you may know, Tobradex has both steroid and antibiotics in it; the antibiotic called Tobramicin can be irritating for some people, it can burn and increase redness in the eye. Steroids also can cause irritation. "The most frequent adverse reactions to topical ocular tobramycin are hypersensitivity and localized ocular toxicity, including lid itching and swelling, and conjunctival erythema". You can continue to use this as prescribed by your doctor and then you can reconsider its efficacy on your problems.

    Comment

    Working...
    X